Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Gradual thinning of hair. On microgynon post laproscopy for endometriosis, ceased the pill. Suggestions ?

I have noticed a gradual thinning of my hair in the last 6-9 months I had a very think mane of hair and have now lost probably 50-75% of the thickness. I had been on microgynon 30 for 18months post laproscopic tx for endometriosis in june 2010 but ceased the pill for 3 monhts for jan to march 2012, I have now stopped it again for the last 6 weeks since noticing how bad the shedding was but it seems ot be slowly getting worse. It is thinner all over but porbably slightly more noticable at the front and top, and mainly obvious ot me or people than know me very well. What would you suggest I do in the way of seeking investigations?
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  166
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Welcome to Healthcare Magic!
After surgery thinning of hair may occur ( as surgery is a stress factor). This type of hair loss is called telogen effluvium. This usually lasts for about 3- 6 months after the trigger factor is gone. If it is persisting, then you need to test for other factors like low acting thyroid or a low ferritin level.
Having said that, there is also another important type of hair loss - the hereditary.
I would suggest you to have a scalp biopsy and hair pull test be done to find whether you have hereditary hair loss or telogen effluvium.
If it is TE, then further tests like thyroid function test and serum ferritin are to be done.
For hair growth, you can use topical minoxidil after discussing with your dermatologist.
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor